Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Charleston, SC

June 4, 2013Liberty County, Long County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2013, 4:22 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2013, 4:22 PM EDT (20:22 UTC)
Expired
Jun 4, 2013, 5:15 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA, Tattnall County, GA

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:50 PM EDTTSTM WND DMGHinesville, GALIBERTY 911 CENTER REPORTED A LARGE TREE LIMB DOWN ON A POWER LINE BLOCKING WILSON AVE NEAR N MAIN ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WUUS52 KCHS 042022
SVRCHS
GAC179-183-267-042115-
/O.NEW.KCHS.SV.W.0049.130604T2022Z-130604T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT TUE JUN 4 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 515 PM EDT

* AT 422 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR GUM
  BRANCH...MOVING SOUTH AT 10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DONALD...FORT STEWART...GUM BRANCH...HINESVILLE...MCINTOSH...
  ALLENHURST...WALTHOURVILLE...MIDWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3195 8205 3202 8167 3184 8141 3158 8156
      3154 8166 3155 8170 3158 8170 3161 8177
      3165 8180 3165 8183 3167 8186 3171 8188
      3173 8191 3175 8191 3176 8195 3179 8196
      3178 8198 3182 8202 3184 8207
TIME...MOT...LOC 2022Z 347DEG 10KT 3184 8174

$$
2 follow-up statements
822 
WWUS52 KCHS 042039
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT TUE JUN 4 2013

GAC179-183-267-042115-
/O.CON.KCHS.SV.W.0049.000000T0000Z-130604T2115Z/
TATTNALL GA-LIBERTY GA-LONG GA-
439 PM EDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF TATTNALL...LIBERTY AND LONG COUNTIES...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR DONALD...MOVING SOUTH AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GLENNVILLE...GUM
BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...WALTHOURVILLE...MIDWAY
AND TIBET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3195 8205 3202 8167 3184 8141 3158 8156
      3154 8166 3155 8170 3158 8170 3161 8177
      3165 8180 3165 8183 3167 8186 3171 8188
      3173 8191 3175 8191 3176 8195 3179 8196
      3178 8198 3182 8202 3184 8207
TIME...MOT...LOC 2040Z 347DEG 10KT 3183 8177

$$
242 
WWUS52 KCHS 042107
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT TUE JUN 4 2013

GAC179-183-267-042116-
/O.EXP.KCHS.SV.W.0049.000000T0000Z-130604T2115Z/
TATTNALL GA-LIBERTY GA-LONG GA-
507 PM EDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF TATTNALL...LIBERTY
AND LONG COUNTIES WILL EXPIRE AT 515 PM EDT...

AT 506 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3195 8205 3202 8167 3184 8141 3158 8156
      3154 8166 3155 8170 3158 8170 3161 8177
      3165 8180 3165 8183 3167 8186 3171 8188
      3173 8191 3175 8191 3176 8195 3179 8196
      3178 8198 3182 8202 3184 8207
TIME...MOT...LOC 2106Z 347DEG 10KT 3176 8175

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:10 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 4, 4:10 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT TUE JUN 4 2013

.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA BEFORE
LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST
OUT OF THE GULF OF MEXICO AND PASS NEAR THE REGION ON FRIDAY.
ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO EARLY
NEXT WEEK...WHILE A TROUGH PERSISTS INLAND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ARE FOUND ACROSS THE
AREA THIS AFTERNOON...A FEW OF WHICH HAVE ALREADY BECOME SEVERE.
THE MAIN HAZARD WILL BE DAMAGING WINDS ALTHOUGH LARGE HAIL AND
POSSIBLY AN ISOLATED TORNADO CANNOT BE RULED OUT WHERE MESOSCALE
BOUNDARY INTERACTIONS OCCUR. CONVECTION SHOULD DIMINISH TOWARD
EVENING AS DAYTIME HEATING SUBSIDES AND THE ATMOSPHERE BECOMES
MORE WORKED OVER. HOWEVER...A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL REMAIN OVERNIGHT GIVEN THE WARM AND MUGGY AIR
MASS IN PLACE ALONG WITH A STATIONARY FRONT...WITH THE BEST CHANCE
LIKELY REMAINING OFFSHORE WHERE THE GREATER INSTABILITY WILL
RESIDE. SUFFICIENT LOW- LEVEL MOISTURE AND LIGHT WIND FIELDS WILL
PROMOTE DEVELOPMENT OF LOW CLOUDS/FOG AFTER MIDNIGHT WITH THE
BEST CHANCE OF FOG LIKELY BEING ACROSS INLAND AREAS. MAY NEED TO
INCLUDE EXPLICIT MENTION IN THE FORECAST ONCE CONFIDENCE IN FOG
COVERAGE/INTENSITY INCREASE. LOWS MAINLY UPPER 60S/AROUND 70
INLAND WITH LOWER TO MID 70S CLOSER TO THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AN ACTIVE PATTERN LOOKS TO PERSIST WEDNESDAY INTO THURSDAY DUE TO A
VERY MOIST AIRMASS IN PLACE COMBINED WITH A SERIES OF SHORTWAVE
DISTURBANCES LIFTING NORTHEAST OUT OF THE GULF. A WEAK FRONT WILL
REMAIN STALLED OVER THE REGION WEDNESDAY BEFORE DISSIPATING ON
THURSDAY. WE ALSO EXPECT AN INCREASE IN JET DIVERGENCE DURING THE
PERIOD WHICH SHOULD FURTHER ENHANCE VERTICAL LIFT. WE HAVE THE
HIGHEST POPS ON THURSDAY DUE TO AN IMPRESSIVE SHORTWAVE LIFTING
NORTHEAST DURING THE PEAK HEATING HOURS. PW VALUES APPROACHING 2
INCHES AND CELL MOTIONS LESS THAN 10 KT WILL RESULT IN SOME
TORRENTIAL RAINFALL AND POSSIBLE FLOODING ISSUES. ADDITIONALLY SOME
SEVERE STORMS CANNOT BE RULED OUT GIVEN THE POTENTIAL FOR SOME
LOOSELY ORGANIZED CONVECTION.

THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING THIS
TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE
DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO.
OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE
MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE
NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF
THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS
INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT
APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE.
THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM
CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS
MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW
COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY
SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND
THUNDERSTORMS LIKELY DURING THIS TIME FRAME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE
REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO
THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS
INLAND.

THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT
KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE
A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS
EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT
FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND
FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS
FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT
TIME.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO
MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING
FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND
THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW
PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF
MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE
PROBABLE.

&&

.MARINE...
TONIGHT...S/SE WINDS TO BACK MORE E/NE LATE TONIGHT AS HIGH PRESSURE
EXERTS MORE INFLUENCE FROM THE NORTH. SPEEDS GENERALLY 10 KT OR
LESS WITH SEAS 3 FT OR LESS...MAINLY IN A SE SWELL.

WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH
OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON
THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN
NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE
ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS
LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME.
HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY
AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL.

&&

.HYDROLOGY...
A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH
FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST OUT OF
THE GULF OF MEXICO AND OVER OR NEAR THE AREA THURSDAY NIGHT THROUGH
FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS THROUGH FRIDAY NIGHT COULD BE
2 TO 4 INCHES...ALTHOUGH LOCALLY HIGHER AMOUNTS OF RAINFALL COULD
OCCUR WITH ANY SLOW-MOVING AND/OR TRAINING STORMS. THUS...LOCALIZED
FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND
ALONG THE COAST AROUND THE TIMES OF HIGH TIDE.

&&

.EQUIPMENT...
CHARLESTON DOPPLER RADAR /KCLX/ REMAINS OUT OF SERVICE UNTIL
FURTHER NOTICE DUE TO A COMMUNICATIONS FAILURE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...JAQ
AVIATION...JRL/RJB
MARINE...JRL/RJB
HYDROLOGY...
Hazardous weather outlook, Jun 4, 3:40 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT TUE JUN 4 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-051000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
340 PM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED INTO
EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS. THIS CAN
BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER
APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH
LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY.
SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.

A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL
CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF
MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST
U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT
AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT
IS STILL TOO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS
LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER SUCH AS DOWNED TREES AND LARGE HAIL
ARE APPRECIATED.

AMZ330-350-352-354-374-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
340 PM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 4, 3:26 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     4 SW SAVANNAH HISTORIC  32.04N  81.15W
06/04/2013                   CHATHAM            GA   BROADCAST MEDIA

            MEDIA IN SAVANNAH REPORTED THE LEFT LANE OF INTERSTATE
            16 WEST AT INTERSTATE 516 WAS BLOCKED DUE TO A FALLEN
            TREE. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300331

BDC
Local storm report, Jun 4, 3:34 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     1 SSW RIDGEVILLE        31.39N  81.41W
06/04/2013                   MCINTOSH           GA   911 CALL CENTER

            MCINTOSH COUNTY REPORTED SEVERAL TREES DOWN NEAR
            CYPRESS STREET IN DARIEN.

&&

EVENT NUMBER CHS1300332

BDC
Special weather statement, Jun 4, 3:48 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT TUE JUN 4 2013

SCZ048-049-042015-
BEAUFORT-COASTAL COLLETON-
348 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WIGGINS...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WIGGINS...CHISOLM POINT...BENNETTS POINT...COOSAW ISLAND...EDDINGS
POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3247 8041 3250 8043 3250 8044 3249 8044
      3249 8048 3246 8048 3241 8046 3241 8045
      3242 8045 3243 8044 3242 8045 3241 8043
      3239 8043 3235 8068 3263 8064 3265 8049
      3248 8038
TIME...MOT...LOC 1949Z 345DEG 10KT 3257 8054
Local storm report, Jun 4, 4:01 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             2 NE INDIAN FIELD       33.25N  80.52W
06/04/2013  E1.00 INCH       DORCHESTER         SC   911 CALL CENTER

            DORCHESTER COUNTY RELAYED A REPORT OF QUARTER SIZE
            HAIL. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300333

BDC
Local storm report, Jun 4, 4:10 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TSTM WND DMG     1 NE HALFMOON LANDING   31.71N  81.26W
06/04/2013                   LIBERTY            GA   911 CALL CENTER

            LIBERTY COUNTY REPORTED A TREE DOWN ON CAMP VIKING
            ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300334

BDC
Local storm report, Jun 4, 4:17 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     5 NNE INDIAN FIELD      33.28N  80.51W
06/04/2013                   DORCHESTER         SC   LAW ENFORCEMENT

            SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN
            ALONG INTERSTATE 26 EAST BOUNDAT EXIT 172. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300335

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:48 PM EDTSpecial Weather StatementCHSLiberty42 min
Jun 4, 1:33 PM EDTSpecial Weather StatementCHSMcIntosh27 min
Jun 4, 1:57 PM EDTSpecial Weather StatementCHSMcIntosh48 min
Jun 4, 2:15 PM EDTAreal Flood AdvisoryCHSChatham90 min
Jun 4, 2:20 PM EDTSevere Thunderstorm WarningCHSChatham40 min
Jun 4, 3:04 PM EDTSpecial Weather StatementCHSMcIntosh26 min
Jun 4, 3:10 PM EDTSevere Thunderstorm WarningCHSMcIntosh65 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningCHSJenkins64 min
Jun 4, 3:36 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty54 min
Jun 4, 4:26 PM EDTSpecial Weather StatementCHSBulloch34 min
Jun 4, 5:02 PM EDTSpecial Weather StatementCHSBulloch28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.